Just took myself off Avonex

A board to discuss the Multiple Sclerosis modifying drug Avonex
Post Reply
annabeth
Newbie
Posts: 1
Joined: Mon Jul 07, 2014 4:31 pm

Just took myself off Avonex

Post by annabeth » Mon Jul 07, 2014 4:40 pm

I found the side effects were getting worse and worse after 8 weeks. I also had signs of hypothyroid: Temp 96.2, feeling of heat, but skin cold and dry to touch, enlarged tongue, weight gain, hair loss. And that awful achy feeling - 24/7, 7 days a week.

I tried to call the people at Avonex, but could not get through. I tried 7 times to find what to do for all this. NSAIDS stopped helping and I was taking so much, it was bound to damage my stomach.

So, I took myself off and now have 4 months of Avonex in my fridge.

Has anyone else had thyroid problems from Avonex? I read it is one of the effects.
Thank you!

Avonexveteran
Newbie
Posts: 4
Joined: Fri Mar 16, 2012 8:46 am

Re: Just took myself off Avonex

Post by Avonexveteran » Tue Sep 30, 2014 9:49 am

annabeth wrote:I found the side effects were getting worse and worse after 8 weeks. I also had signs of hypothyroid: Temp 96.2, feeling of heat, but skin cold and dry to touch, enlarged tongue, weight gain, hair loss. And that awful achy feeling - 24/7, 7 days a week.

I tried to call the people at Avonex, but could not get through. I tried 7 times to find what to do for all this. NSAIDS stopped helping and I was taking so much, it was bound to damage my stomach.

So, I took myself off and now have 4 months of Avonex in my fridge.

Has anyone else had thyroid problems from Avonex? I read it is one of the effects.
Thank you!
Hi annabeth,
Yes, I had a touch of hypothyroid while on Avonex. It has been corrected with medication (Synthroid).
Been taking Avonex since June 96
For me Interferon therapy is essential in slowing MS down.
Will continue with the weekly injections and take my disease one day at a time...

Post Reply
  • Similar Topics
    Replies
    Views
    Last post